Oklahoma, 2025

Tornado and Flash Flooding in Oklahoma, April 26, 2025

April 26, 2025 · NWS OUN · 17 events in 8 counties and zones

A slow-moving mesoscale convective vortex (MCV) produced severe weather and flash flooding during the morning and afternoon of the 26th. An initial complex of thunderstorms across southwestern Oklahoma and western-north Texas produced reports of thunderstorm wind damage and large hail, especially with a supercell thunderstorm that moved near the city of Lawton.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$350,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A slow-moving mesoscale convective vortex (MCV) produced severe weather and flash flooding during the morning and afternoon of the 26th. An initial complex of thunderstorms across southwestern Oklahoma and western-north Texas produced reports of thunderstorm wind damage and large hail, especially with a supercell thunderstorm that moved near the city of Lawton. Areas of persistent heavy rainfall also led to flash flooding across this area, with a flood-related fatality occurring in Lawton as a motorist drove into flooding beneath an underpass. By the afternoon, as the broader convective vortex moved eastward and instability developed, additional thunderstorms developed across southeastern Oklahoma. A few of these thunderstorms, exhibiting brief supercellular characteristics, produced hail and a tornado as they interacted with a remanent surface boundary across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 26, 4:58 AM CST, 1 hour 2 minutes earlier. Its key messages:

  • Updated at 558 AM CDT Sat Apr 26 2025
  • Strong to severe thunderstorms are possible today with large hail, damaging wind gusts, and locally heavy rainfall possible.
  • Excessive rain is possible across portions of southwest/southern Oklahoma and western north Texas today, where a Flood Watch is in place.
  • Daily chances for storms (some severe) and heavy rain continue through the middle of next week.
Area forecast discussion, Apr 26, 4:58 AM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
558 AM CDT Sat Apr 26 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 558 AM CDT Sat Apr 26 2025

- Strong to severe thunderstorms are possible today with large
  hail, damaging wind gusts, and locally heavy rainfall possible.

- Excessive rain is possible across portions of southwest/southern
  Oklahoma and western north Texas today, where a Flood Watch is
  in place.

- Daily chances for storms (some severe) and heavy rain continue
  through the middle of next week.

&&

.NEAR TERM...
(Today and tonight)
Issued at 137 AM CDT Sat Apr 26 2025

Complex of storms moving into southwest Oklahoma and western north
Texas will continue to push east this morning. Strongest storms may
still pose a low end severe wind and hail risk through the morning
hours. By midday into the afternoon, airmass ahead of this complex,
and exact location of where this will be is still uncertain, could
pose a higher risk of severe storms, including all hazards.

Along with the severe risk, the slow motion of the storms and high
precipitable water, flooding will be a distinct possibility across
portions of southern Oklahoma south into north Texas. A Flood Watch
continues through the day today for this area.

By late today into tonight in the wake of the daytime storms, should
see a lull in the convection, although some more isolated activity
can not be ruled out.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 137 AM CDT Sat Apr 26 2025

Shortwave ridging sets up across the southern Plains for Sunday
which will lead to, at least temporarily, a drier period with warmer
temperatures. Although can not completely rule out an isolated
shower to storm with possible residual low level boundaries and
moist airmass in place. This will occur in advance of a larger
western trough that will move through the western basin into the
central Rockies on Sunday.

An initial lobe of energy will translate around the base of the
trough and eject northeast into the central and northern Plains
during the morning hours on Monday. As this occurs and dryline will
shift east out of the Texas and Oklahoma panhandles into western
Oklahoma. By late in the day another shortwave will move out into
the southern Plains and forcing from this wave will overspread the
dryline, aiding in developing at least scattered convection. Some
models do show a capping inversion that may delay or limit
convection, but soundings would suggest a favorable in environment
for supercells capable of very large hail, damaging winds and
tornadoes if storms do develop and many of the models do convect.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 137 AM CDT Sat Apr 26 2025

As northern wave presses east it drives a front south through the
area Monday night into Tuesday, but conditions remain favorable
across at least the southeast two-thirds of the area for another
round of severe storms Tuesday afternoon and evening. Main hazards
do appear to be hail and wind, along with heavy, potentially
flooding rainfall.

Yet another compact shortwave approaches on Wednesday with surface
front lifting back north through the day. However, deep moisture
profile should limit overall instability, outside of southern
Oklahoma and north Texas, where a more favorable airmass may reside
for severe storms.

We may then get a break in the storms for latter part of the week
before another system approaches by the weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 558 AM CDT Sat Apr 26 2025

Areas of thunderstorms continue to move east through Oklahoma and
north Texas, bringing gusty erratic winds and periods of reduced
visibility as the pass through each of the TAF sites. Ceilings are
expected to crash late tonight, mainly over northern Oklahoma where
is some low potential for fog as well.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  61  80  66 /  90  30  10  10
Hobart OK         71  60  81  64 /  90  30  10  20
Wichita Falls TX  78  63  84  67 /  90  30   0  10
Gage OK           66  55  80  62 /  80  30  30  20
Ponca City OK     65  58  80  65 /  80  40  30  10
Durant OK         80  64  83  68 /  60  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ033>039-041-044>047-
     050>052.

TX...Flood Watch through this evening for TXZ083>090.

&&

NEAR TERM...30
SHORT TERM...30
LONG TERM....30
AVIATION...14

In the hours before

Special weather statement, Apr 26, 4:13 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Norman OK
513 AM CDT Sat Apr 26 2025

OKZ035-037-038-261045-
Kiowa OK-Tillman OK-Comanche OK-
513 AM CDT Sat Apr 26 2025

...Strong thunderstorms will impact portions of Comanche,
southeastern Kiowa and Tillman Counties through 545 AM CDT...

At 513 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Snyder to 5 miles north of Davidson to
near Faxon. Movement was northeast at 20 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lawton, Frederick, Cache, Snyder, Tipton, Chattanooga, Mountain Park,
Medicine Park, Indiahoma, Manitou, Faxon, Hollister, Cooperton,
Meers, Tom Steed Reservoir, Lake Lawtonka, Fort Sill, Wichita
Mountains Wildlife Refuge, Mount Scott, and Doris Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3434 9921 3434 9919 3438 9921 3459 9910
      3459 9908 3463 9909 3467 9906 3469 9904
      3470 9905 3499 9890 3462 9820 3441 9863
      3441 9866 3439 9866 3423 9897 3431 9921
TIME...MOT...LOC 1013Z 226DEG 18KT 3466 9897 3432 9909 3445 9857

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Apr 26, 5:11 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Norman OK
611 AM CDT Sat Apr 26 2025

OKZ036-TXZ083-085-261145-
Jackson OK-Wilbarger TX-Hardeman TX-
611 AM CDT Sat Apr 26 2025

...A strong thunderstorm will impact portions of southwestern
Jackson, northwestern Wilbarger and central Hardeman Counties through
645 AM CDT...

At 611 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Eldorado, moving east at 40 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Quanah, Olustee, Eldorado, Elmer, Odell, and Goodlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3428 9995 3448 9982 3457 9933 3431 9927
TIME...MOT...LOC 1111Z 262DEG 34KT 3442 9970

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

30

The radar

The Altus AFB radar (KFDR), 44 km away, was scanning. The volume nearest the first event began at 11:56 UTC.

Open the radar archive at this moment

Event by event

12 flash flood, 4 hail, 1 tornado. Local standard time, as filed.

Flash Flood, Comanche

When
April 26, 6:00 AM CST to 9:00 AM CST
Where
Comanche County, 0.58 mi NNW of Cache to 2.46 mi ENE of Cache
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.638, -98.633

Roadway flooding in and around the community of Cache, including a portion of Oklahoma Highway 115 south of Cache Road, which was impassable. Event time is approximate.

Flash Flood, Tillman

When
April 26, 6:00 AM CST to 8:00 AM CST
Where
Tillman County, 0.75 mi NW of Tipton to 0.72 mi NE of Tipton
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.507, -99.150

A relayed image showing significant roadway flooding around the community of Tipton, with at least one vehicle stranded in floodwaters. Event time is approximate.

Flash Flood, Comanche

When
April 26, 6:00 AM CST to 12:00 PM CST
Where
Comanche County, 6.39 mi S of Medicine Park to 7.14 mi SE of (Fsi)fort Sill
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
34.638, -98.510

Numerous relayed images and videos showing extensive flash flooding in and around the community of Lawton. Multiple water rescues were performed, and multiple vehicles were stranded in floodwaters. A man drowned when his vehicle became submerged in floodwaters near the intersection of 2nd Street and F Avenue. Event time is approximate.

Hail, Comanche

When
April 26, 6:11 AM CST
Where
Comanche County, 3.77 mi WSW of Lawton
Measured
1.75 in hail
Reported by
Public
Coordinates
34.583, -98.447

The report was relayed through mPING.

Hail, Comanche

When
April 26, 6:25 AM CST
Where
Comanche County, 3.29 mi WSW of Lawton
Measured
1 in hail
Reported by
Public
Coordinates
34.597, -98.446

The report was relayed through mPING.

Hail, Comanche

When
April 26, 6:30 AM CST
Where
Comanche County, 3 mi WNW of Lawton
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
34.627, -98.439

Relayed images. Location is approximate.

Flash Flood, Tillman

When
April 26, 6:30 AM CST to 9:30 AM CST
Where
Tillman County, 0.8 mi E of Manitou to 0.84 mi E of Manitou
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.509, -98.966

Roadway flooding along Baseline Road east of the community of Manitou. At least one water rescue was reported. Event time is approximate.

Flash Flood, Tillman

When
April 26, 6:30 AM CST to 9:30 AM CST
Where
Tillman County, 3.75 mi W of Manitou to 3.77 mi W of Manitou
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.507, -99.046

Emergency management relayed an image showing roadway flooding along North 2220 Road, just south of the Oklahoma Highway 5C intersection. Event time is approximate.

Flash Flood, Stephens

When
April 26, 8:30 AM CST to 11:30 AM CST
Where
Stephens County, 2.91 mi N of Duncan to 0.82 mi NNE of Duncan
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.542, -97.967

Multiple confirmations of roadway flooding in and around the community of Duncan, especially along U.S. Highway 81 near Clarity Creek. Multiple water rescues were reported. Event time is approximate.

Flash Flood, Cleveland

When
April 26, 9:30 AM CST to 11:30 AM CST
Where
Cleveland County, 0.67 mi SSE of (Oun)norman Westheimer Arpt to 0.57 mi SSE of (Oun)norman Westheimer Arpt
Cause
Heavy Rain
Property damage
$25,000
Reported by
Other Federal Agency
Coordinates
35.241, -97.466

A relayed image showing a vehicle stranded in floodwaters along Goodard Avenue near Max Westheimer Airport. Event time is approximate.

Flash Flood, Cleveland

When
April 26, 9:30 AM CST to 12:30 PM CST
Where
Cleveland County, 0.55 mi WNW of Norman to 0.49 mi NW of Norman
Cause
Heavy Rain
Reported by
Public
Coordinates
35.223, -97.449

A social media video showing flooding and swift moving water along a dry creek bed at Andrews Park in the community of Norman. Event time is approximate.

Flash Flood, Garvin

When
April 26, 9:30 AM CST to 12:30 PM CST
Where
Garvin County, 5.9 mi WSW of Maysville to 5.91 mi WSW of Maysville
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.801, -97.511

The intersection of Wallville Road and 1528 Road was washed out due to flooding. This occurred as a result of water rise from Happy Hollow Creek. Event time is approximate.

Flash Flood, Garvin

When
April 26, 9:30 AM CST to 12:30 PM CST
Where
Garvin County, 6.69 mi SSE of Lindsay to 7.46 mi SSE of Lindsay
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.754, -97.556

A portion of County Road 3055 was closed due to flooding across the roadway. This was due to water rise from Rush Creek. Event time is approximate.

Flash Flood, Cleveland

When
April 26, 10:00 AM CST to 1:00 PM CST
Where
Cleveland County, 2.9 mi NNW of (Oun)norman Westheimer Arpt to 2.86 mi N of (Oun)norman Westheimer Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.291, -97.481

A relayed image showing the intersection of 24th Avenue Northwest and Indian Hills Road flooded due to water rise from a tributary to Little River. Event time is approximate.

Flash Flood, McClain

When
April 26, 10:00 AM CST to 1:00 PM CST
Where
McClain County, 0.9 mi E of Newcastle to 0.92 mi E of Newcastle
Cause
Heavy Rain
Reported by
Public
Coordinates
35.248, -97.584

A social media image showing roadway flooding near the intersection of Portland Avenue and Fox Lane. Event time is approximate.

Tornado, Bryan

When
April 26, 1:30 PM CST to 1:44 PM CST
Where
Bryan County, 1.74 mi N of Bokchito to 4.61 mi N of Bokchito
Rating
EFU
Path length
3 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
34.045, -96.143

A storm chaser shared video of this tornado north of Bokchito. No damage was reported as the tornado did not appear to affect any structures, although some tree damage may have occurred. The path is based on detailed location and observational information provided by the storm chaser.

Hail, Johnston

When
April 26, 2:44 PM CST
Where
Johnston County, Reagan
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.350, -96.720

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Comanche2025-04-26MaleVehicle/Towed TrailerDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254741, 1254747, 1256101, 1254737, 1254738, 1254739, 1254743, 1254745, 1254750, 1254758, 1254763, 1254764, 1254767, 1254754, 1254769, 1254072, 1254771.